I recently had radiesse in my mid-cheek area to replace a bit of early fat loss (I'm only 31). I also had a little juvederm on either side of my nose just below the eye hollows at the top of my cheeks where I had slight horizontal indentations. However, I feel like my cheek folds, which I've had since I was a kid, have gotten much worse. Is it possible that the filler is pressing down to deepen the fold? My face looks puffy in the cheeks but saggy in the middle after the filler . . .
Did Filler in the Cheeks Worsen Nasolabial Folds?
Doctor Answers (10)
Radiesse should help the nasolabial (melolabial) folds
Radiesse should help the nasolabial (melolabial) folds and not cause worsening of them! How long ago was the injection? It could be that you are simply swollen after the injections, if it was done within the last couple of weeks. The other, more worrisome, possibility could mean that the injection was placed incorrectly and that instead of filling in the fold, the filler may have wound up above the fold, which is causing increased fold prominence.
I recommend that you discuss this with your physician, but would advocate patience and waiting. For most patients with a problem like yours, the concerns will resolve with time.
Did Radiesse Make My Smile Lines Worse?
Hi LA. We agree with Dr. Mitchell that Radiesse, when properly injected will actually create a lifting affect to the nasolabial folds, making them appear less dramatic.
With that said, depending where on the face your injector was trying to fill and how much product was used, it is possible that the injections caused your nasolabial folds to appear worse. If you have not gone back to your injector, we would suggest you do so to look at the before pictures and compare the results with your concerns. Good luck.
Web reference: http://www.celibre.com/radiesse-injections-overview.aspx
Radiesse Making Nasolabial Folds
Radiesse that is properly injected by an experienced physician should not make your nasolabial folds look worse. In fact, the opposite should be true in that the injections should make the folds less visible.
When injecting cheeks with Radiesse, I will often inject quite laterally along the cheek extending just below the temples using what we call "vector points" to create even greater lift and greater improvement of the nasolabial folds.
You might also like...
Injectable Fillers Can Affect The Appearance of Other Facial Areas Not Treated
What you are seeing is probably exactly correct. While the depth of your nasolabial folds has not changed, the areas above it (under eyes) and the prominence of the submalar cheek area to the side of it has. This has created the optical illusion that your nasolabial folds are deeper...when their level has not changed.
Web reference: http://www.eppleyplasticsurgery.com/injectable.html
Nasolabial folds look worse after Radiesse injections
The final results of injections with any filler are very dependent on the experience of the injector, their comfort with the product and their 'eye' and also a clear understanding of the results you are hoping to obtain. It's always important that patient and injector agree what the goal is. It is not unlikely to imagine that your nasolabial fold can appear heavier or deeper if too much product is placed above the fold. If Juvederm was injected under the eyes there can be some swelling not only in the treated area but swelling may descend and cause lower parts of the face to look temporarily distorted. Give it some time for the swelling to resolve before you make any decisions and if it is still bothering you go back to your provider for follow up and discuss the results and what you would like to see.
Dr. Grant Stevens
Web reference: http://www.marinaplasticsurgery.com
Los Angeles Radiesse
Thanks for the question.
It is conceivable that the Radiesse worsened your nasolabial folds if it was injected too caudally and medially in the midface. Injector experience is pivotal in attaining great results and in experienced hands, Radiesse is a very safe product with highly predicable results. Augmentation of the cheek normally softens the nasolabial folds. I recommend following up with your clinician to seek an evaluation and possible correction if necessary.
Best of luck,
Glenn Vallecillos, MD, FACS
Fillers for the cheek
You will need to have a consultation to be seen in person so that the areas are visualized and seen. Possibly there was not enough filler in the needed area or too much in a different area, or there is too much swelling to tell soon after the procedure.
Filler Didn't Worsen Nasolabial Folds, Injector Did
Best to be evaluated by an experienced physician for your best answer. As Dr. Lupo stated, a filler is only as good as the physician injecting the material. Choose your injecting physician most carefully. Good luck and be well.
Cheek Filler Making Your Nasolabial Folds Look Worse
Filler is merely a product used to replenish areas of volume loss. Adding volume back to the cheek, if placed in the correct area, should not make your nasolabial fold look worse. It is likely that you should probably have had some Radiesse added to the nasolabial folds as well to soften the transition. If it has been more than a couple of weeks since the injection, I would follow up with the doctor. You may just need some Radiesse added to the nasolabial fold as well.
Placement is everything
Great products are only as good as the doctor injecting them. Filler into the cheeks for volume loss should improve the nasolabial fold. If any product was placed just lateral to the folds, however, they can look worse. If it has been more than 2 weeks, I'd return for correction (assuming you still trust the doctor) or find another doctor to fix the problem. Good luck.
Web reference: http://www.drmarylupo.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.